Got red ears and stomach ached from Pro-gest

by Seeking Balance
(Los Angeles)

I am 50 years old. My family traditionally goes through menopause close to 60. This year (because of stress I thought), I began to experience signs of hormone imbalance: some night sweats, difficulty getting back to sleep in the middle of the night, moddiness, and now vaginal dryness. I skimmed through Dr. Lee's book, and bought some Pro-gest two days ago. I used a very small amount 2X day since I bought it.

The first night I slept so much better, but felt fairly sleepy today. I also awoke last night and my left hand was tingling like it had fallen asleep. Tonight I woke up two hours after rubbing on the Pro-gest and my ears were red and I was having a hot flash/full on sweating! I am also taking Estrotone, which seemed to have stopped the hot flashes and sweating, but now here I was having one again. My stomach also ached, and I had the urge to evacuate my bowels - which I did - and that is not a usual thing for me at this time of night.

This reaction seems to be one of having at least a slight allergy to the cream, and I will not be using it anymore. I am wondering if Vitex (Chasteberry) can also be used to balance my Progesterone levels. Everything I've read on-line suggests that it is. I really want to sleep better and get rid of this vaginal dryness which seems to have created an environment for a bladder infection, plus I'd like to have a healthy sex life and be lubricated.

Any feedback or help would be appreciated.

Comments for Got red ears and stomach ached from Pro-gest

Click here to add your own comments

Sep 19, 2011
Got red ears and stomach ached from Pro-gest
by: Wray

Hi there Peri-menopause can start 5 to 10 years before Menopause. So with a very late menopause running in the family, it's not surprising you are only going into P-M now. It's not an allergy to Pro-gest, but Oestrogen Dominance. This occurs in many, many women when first starting progesterone. And the lower the amount used the worse the symptoms. I recommend 100-200mg/day progesterone, you are probably only getting about 20mg/day, far too little. Unfortunately estrotone contains both black cohosh and vitex, both oestrogenic. Although it helped the hot flushes, extra oestrogen is not what you need. It's evident you already have too much, hence the adverse symptoms which occurred when starting the progesterone. And the symptoms you had before using it. I do recommend using progesterone in the vagina too, best at night as it tends to leak out during the day. It's helpful for dryness, inflammation and Candida. Excess oestrogen causes candida to flare up. It's also an inflammatory hormone, so won't help the bladder infection. Please consider increasing the amount of progesterone you're using considerably. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...